Alert archive / South Carolina / Frost Advisories in 2021
Frost Advisory 5, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 7, 2021, 10:18 PM EST for 6 counties in South Carolina. It took effect at Nov 8, 2021, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2021, 10:18 PM EST (03:18 UTC)
- In effect from
- Nov 8, 2021, 3:00 AM EST
- Expired
- Nov 8, 2021, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 51 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS72 KCAE 080318 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1018 PM EST Sun Nov 7 2021 SCZ016-020>022-026-115-116-081400- /O.NEW.KCAE.FR.Y.0005.211108T0800Z-211108T1400Z/ Chesterfield-Newberry-Fairfield-Kershaw-Saluda-Northern Lancaster- Southern Lancaster- Including the cities of Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, Ridge Spring, Indian Land, Lancaster, Elgin, and Lancaster Mill 1018 PM EST Sun Nov 7 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central South Carolina. * WHEN...From 3 AM to 9 AM EST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
843 WWUS72 KCAE 080856 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 356 AM EST Mon Nov 8 2021 SCZ016-020>022-026-115-116-081400- /O.CON.KCAE.FR.Y.0005.000000T0000Z-211108T1400Z/ Chesterfield-Newberry-Fairfield-Kershaw-Saluda-Northern Lancaster- Southern Lancaster- Including the cities of Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, Ridge Spring, Indian Land, Lancaster, Elgin, and Lancaster Mill 356 AM EST Mon Nov 8 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central South Carolina. * WHEN...Through 9 AM EST. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
346 WWUS72 KCAE 081352 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 852 AM EST Mon Nov 8 2021 SCZ016-020>022-026-115-116-081500- /O.EXP.KCAE.FR.Y.0005.000000T0000Z-211108T1400Z/ Chesterfield-Newberry-Fairfield-Kershaw-Saluda-Northern Lancaster- Southern Lancaster- Including the cities of Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, Ridge Spring, Indian Land, Lancaster, Elgin, and Lancaster Mill 852 AM EST Mon Nov 8 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures have warmed into the 40s across the area with frost conditions ending. As a result, the frost advisory will be allowed to expire at 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 7, 6:59 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 7, 6:59 PM EST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Columbia SC 659 PM EST Sun Nov 7 2021 .SYNOPSIS... High pressure along with mostly clear skies and dry air will build into the region tonight and dominate through Wednesday. The next low pressure system will approach Thursday allowing moisture to return to the area with increasing rain chances into the weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... High pressure will continue building into the region overnight along with additional dry air. Winds have greatly diminished with sunset however with the low slowly moving further into the Atlantic basin expect winds to remain around 5 mph overnight. With pwat values falling to around one quarter inch overnight and combined with light winds do not expect fog to develop except some patchy fog along area lakes and rivers. Overnight low temperatures will be in upper 30s to around 40. Can not rule out some patchy frost in a few locations however widespread formation is not expected due to the combination of light winds and expected low temperatures. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... The CWA will remain under deep northerly flow, from the surface up through 250mb, as the interaction between the offshore low and ridging across the Ohio Valley and central Appalachians continues. This will continue to reinforce anomalously low moisture across the region, with PWATs on Monday dropping below 0.25". So despite northerly flow, the combination of clear skies, abundant solar heating, and subtle downslope compressional flow will help push temps back above average, in the low 70's Monday afternoon. Monday night looks to be generally favorable for radiational cooling, with the only mildly inhibiting factor being some non-zero surface winds. Tuesday morning lows will consequently be a few degrees below average in the upper 30's and low 40's. Good consensus across guidance in Tuesday being a transitional day for the flow pattern aloft, but with little change in the sensible surface weather. A series of weak upper level shortwaves will progress quickly across the upper Plains and Great Lakes and this will help to flatten the ridging across the eastern US. Consequently the flow aloft will steadily shift to out of the northwest by Tuesday afternoon. This will further reinforce low level dry air and downsloping, so afternoon highs Tuesday will run 5-8 degrees above average. The strongest of these shortwaves aloft will push through late Tuesday night and help spread a shield of mid-upper level cloudiness, but no precip. This will however keep Wednesday morning temps several degrees warmer than Monday and Tuesday mornings. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A relatively warm and dry Wednesday followed by a more amplified pattern with better chances for precip late week and into the weekend. Consensus is fairly good across blend and ensemble guidance for Wednesday. Zonal flow dominates aloft and PWATs remain anomalously low, so another dry and above average temp day expected. The pattern then begins to change fairly dramatically Thursday and the rest of the long term. However the surface level impacts are still somewhat uncertain. The GEFS and EC members depict a highly active Pacific jet moving onshore across the Northwest CONUS by late Wednesday and spinning up a broad area of low pressure across the central US. The CWA will come under deep southwest flow ahead of this troughiness and moisture will begin to return. The rate of moisture return and the strength of any shortwaves riding up the east side of trough axis are the primary uncertainties on both Thursday and Friday, but regardless PoPs increase both days. The GEFS members show a fairly classic mid-latitude cyclone by Friday with the primary low pressure center shifting east over the Great Lakes and quickly intensifying. The strength and depth of the associated cold front, and therefore our impacts, is still uncertain. So again, PoPs remain elevated into the weekend but exact impacts are still uncertain. However, with an east coast occluding low- mid level cyclone strongly suggested across guidance, temps are expected to be below average over the weekend and into next week. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR. Dry air advecting into the region, plus boundary layer wind staying up some, expected to preclude fog. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected through Wednesday except some late night/early morning shallow ground fog possible at fog prone AGS and OGB Tue/Wed. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Nov 7, 10:06 AM EST, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1006 AM EST Sun Nov 7 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-081515- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 1006 AM EST Sun Nov 7 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in South Carolina, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.